Alert archive / Utah / Wind Advisories in 2017
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 3, 2017, 8:23 PM MDT. It took effect at Oct 3, 2017, 9:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 8:23 PM MDT (02:23 UTC)
- In effect from
- Oct 3, 2017, 9:00 PM MDT
- Expired
- Oct 4, 2017, 7:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
871 WWUS75 KSLC 040223 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 823 PM MDT Tue Oct 3 2017 ...WIND ADVISORY FOR EASTERLY CANYON WINDS OVERNIGHT... .High pressure strengthening across Wyoming combined with east- southeast winds aloft has created favorable conditions for strong easterly canyon winds over portions of the Wasatch Front. This event will be relatively short and confined to the northern Wasatch Front through late tonight. UTZ002-041000- /O.NEW.KSLC.WI.Y.0020.171004T0300Z-171004T1000Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 823 PM MDT Tue Oct 3 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT WEDNESDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect until 4 AM MDT Wednesday. * AFFECTED AREA...The northern Wasatch Front, mainly in the Bountiful area of Davis county north into extreme southern Weber county. * WINDS...East sustained winds at 15 to 25 mph with gusts near 45 mph. Locally stronger gusts approaching 55 mph in the Farmington and Centerville areas. * TIMING...The strongest winds will form this evening, then continue through late tonight. Conditions favorable for the easterly canyon winds will diminish early Wednesday morning. * IMPACTS...North to south travel along I-15 and Highway 89 in Davis and southern Weber county will be impacted by strong cross winds. High profile or light weight vehicles may find travel hazardous through those areas overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
996 WWUS75 KSLC 040914 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 314 AM MDT Wed Oct 4 2017 UTZ002-041300- /O.EXT.KSLC.WI.Y.0020.000000T0000Z-171004T1300Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 314 AM MDT Wed Oct 4 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM MDT THIS MORNING... * AFFECTED AREA...The northern Wasatch Front, mainly from the Bountiful area of Davis County north into extreme southern Weber County. * WINDS...East winds of 15 to 25 mph with gusts 35 to 45 mph, strongest near canyons. Locally stronger gusts near 50 mph in the Farmington and Centerville areas. * TIMING...Winds will gradually decrease through the morning hours. * IMPACTS...North to south travel along I-15 and Highway 89 in Davis and southern Weber County will be impacted by strong cross winds. High profile or light weight vehicles may find travel hazardous through those areas through early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
256 WWUS75 KSLC 041250 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 650 AM MDT Wed Oct 4 2017 UTZ002-041400- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-171004T1300Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 650 AM MDT Wed Oct 4 2017 ...WIND ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING... Easterly winds across Davis, Weber, and Box Elder counties have dropped below advisory criteria this morning, so the wind advisory will be allowed to expire at 7 am. Wind gusts of 30 to 45 mph will still be possible through the early morning hours, but should continue to decrease before ending mid-to-late morning. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 3, 4:01 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 3, 4:01 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 401 PM MDT Tue Oct 3 2017 .SYNOPSIS...A cool upper trough will remain across the northern and western Great Basin through Wednesday. Mild and dry conditions across southern Utah today will spread northward across the remainder of the region during the latter portion of the week. && .SHORT TERM (Through 00Z Saturday)...An upper level low over Nevada this afternoon will lift northeast into Idaho on Wednesday. An easterly surface gradient sets up across northern Utah tonight which will bring enhanced drainage winds and some gusty conditions near canyon mouths along the Wasatch Front and Cache Valley, although they are expected to remain below advisory criteria. As the upper level low lifts into Idaho a mid level baroclinic zone pushes through northern Utah on Wednesday. With modest lift along the front and weak jet support in place, expect a slight chance of showers across far northwest Utah. South of the front gusty south winds will develop, especially across west central and southwest Utah. In some favored areas these winds may develop late tonight as the front moves slowly east. Winds will be quite gusty by Wednesday afternoon and may have some impacts on east- west routes in west central and southwest Utah. Shortwave ridging then builds into the Great Basin for Thursday and Friday with dry conditions expected across Utah and southwest Wyoming with temperatures about five degrees below normal. .LONG TERM (After 00Z Saturday)...Shortwave upper level ridge over the Great Basin begins to shift east of the area on Saturday with dry weather and near normal temperatures expected. The ECMWF and the GFS carve out an upper level trough over the northern intermountain region on Sunday. The ECMWF is a little more aggressive bringing the cold front south on Sunday with 700 mb temperatures dropping to -6C bu 00Z Monday. While a little slower, the GFS is in agreement with the magnitude of the cold push dropping 700 mb temperatures to -8C or -9C across far northern Utah by midday Monday. This will drop temperatures to 10-15 degrees below normal across much of the area early next week. At this time the front appears to have little moisture associated with it, so will continue with a slight chance of snow showers in the higher northern mountains Sunday night and Monday. && .AVIATION...VFR conditions will prevail at the SLC terminal through the TAF period. North winds this afternoon are expected to become southeast between 0200-0400 UTC this evening and then increase late tonight. Gusty south winds are expected to develop tomorrow morning with a 60 percent chance that an Airport Weather Warning for gusty winds will be required. && .FIRE WEATHER...Upper level low over Nevada this afternoon will lift northeast into Idaho on Wednesday. This will push a cold front through northern on Wednesday. The system will bring a isolated showers to northern Utah on Wednesday while the remainder of the area will remain dry. Ahead of this front very gusty south will develop across much western Utah late tonight and early Wednesday Behind this system an upper level ridge briefly builds over the Great Basin. This will bring dry conditions and primarily terrain driven winds to the area for Thursday and Friday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Graham For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.